Heavy Snow, North Central Oregon
- When
- November 18, 9:00 AM PST to 11:00 PM PST
- Where
- North Central Oregon forecast zone
- Reported by
- Trained Spotter
A moist southwest flow aloft combined with cold air at the surface brought heavy snow to northcentral and northeast oregon. 5).
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A moist southwest flow aloft combined with cold air at the surface brought heavy snow to northcentral and northeast oregon. Snowfall amounts in inches included Tollgate (6), 2 miles east of Meacham (7.5), Flora (4), 7 miles south of Lostine (5.5), 11 miles west of Maupin (4), 11 miles northwest of Warm Springs (4.5).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Nov 18, 8:30 AM PST, 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
830 AM PST SUN NOV 18 2007
.SHORT TERM...FRONTAL BOUNDARY STRETCHED OUT ACROSS THE FORECAST
AREA THIS MORNING. RADAR AND SURFACE OBSERVATIONS SHOWING A FAIR
AMOUNT OF RAIN. MODELS CONTINUE TO DEVELOP A WAVE ALONG THE FRONT
TODAY WHICH SHOULD ACT TO INCREASE PRECIPITATION. COLD UPPER TROUGH
AND SURFACE FRONT OFFSHORE WILL MOVE THROUGH LATER TONIGHT INTO
MONDAY. THIS WILL CHANGE MOST OF THE RAIN OVER TO SNOW...EXCEPT AT
THE LOWEST ELEVATIONS. WINTER STORM WATCHES IN EFFECT FOR SEVERAL
MOUNTAIN ZONES AS ACCUMULATIONS WILL BE SIGNIFICANT ONCE COLD AIR
GETS ESTABLISHED. UPSLOPE FLOW WILL KEEP THE SNOW GOING IN THE BLUES
INTO MONDAY NIGHT. TEMPERATURES TODAY WELL BELOW THIS HIGHS WE HAD
YESTERDAY. WINDS ALSO MUCH LESS. SHOULD SEE INCREASING WINDS LATER
TONIGHT AND MONDAY WITH GOOD COLD ADVECTION AND STRONGER GRADIENTS.
94
&&
.PREV DISCUSSION... /ISSUED 230 AM PST SUN NOV 18 2007/
SHORT TERM...A VERY ACTIVE WEATHER PATTERN WILL DOMINATE THE REGION
AREA WITH SEVERAL MAJOR CONCERNS. THE FIRST IS THE HEAVY RAINFALL IN
CENTRAL OREGON THAT OCCURRED DURING THE PAST FEW DAYS WITH MORE
RAIN...POSSIBLY HEAVY...ON THE WAY TODAY. HAVE DECIDED TO EXTEND
THE SMALL STREAM FLOOD ADVISORY FOR DESCHUTES COUNTY THROUGH ABOUT
NOON TODAY. THIS MAY NEED TO BE EXTENDED FURTHER DEPENDING HOW MUCH
RAIN FALLS THERE TODAY AND WHEN IT IS EXPECTED TO END...IF THE
ENDING TIME CHANGES FROM CURRENT THINKING. NEXT MAJOR ISSUE IS THE
POTENTIAL FOR HEAVY SNOW OVER THE BLUE MOUNTAINS AS WELL AS THE JOHN
DAY HIGHLANDS TONIGHT THROUGH MONDAY. WITH THE ABUNDANT MOISTURE
EXPECTED TO REMAIN WITH LOWERING SNOW LEVELS TONIGHT HAVE DECIDED TO
ISSUE A WINTER STORM WATCH FOR THESE AREAS. THE WATCH FOR THE BLUE
MOUNTAINS BECOMES IN EFFECT AT 00Z THIS AFTERNOON AND TO CONTINUE
FOR AT LEAST 24 HOURS. IT WILL TAKE A BIT LONGER FOR THE COLDER AIR
TO MAKE IT SOUTHWARD TO THE JOHN DAY HIGHLANDS AND THEREFORE THE
WATCH THERE WILL NOT BECOME EFFECTIVE UNTIL 06Z THIS EVENING...BUT
IT TOO WILL CONTINUE THROUGH AT LEAST THE END OF THE DAY ON MONDAY.
A COLD AND DRIER NORTHERLY FLOW IS THEN EXPECTED TO REMAIN OVER THE
CWA ON TUESDAY WITH STILL SOME SNOW SHOWERS EXPECTED OVER THE
MOUNTAINS. 88
LONG TERM...TUESDAY ONWARD...THE REMNANTS OF THE UPPER LEVEL LOW
WILL EXIT THE REGION ON TUESDAY WITH DECREASING SHOWERS OVER THE
EASTERN MOUNTAINS. HIGH PRESSURE WILL THEN BUILD OFF THE WEST COAST
PLACING THE REGION UNDER A DRY NORTHERLY FLOW ALOFT. SURFACE
GRADIENT WILL BE EAST TO WEST PROVIDING AN OFFSHORE FLOW. THIS WILL
ALSO PULL SOME COLDER SURFACE AIR IN FROM THE NORTHERN ROCKIES
ALLOWING SURFACE INVERSIONS TO INTENSIFY AROUND THE COLUMBIA BASIN
AND SURROUNDING LOW ELEVATIONS.
AVIATION...CONDITIONS WILL START OUT AS VFR TODAY BUT WILL
DETERIORATE TO MVFR AROUND MIDDAY AS ANOTHER WEATHER SYSTEM MOVES
INTO THE REGION WITH RAIN LOWERING CEILINGS AND VISIBILITIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 48 35 42 26 / 100 70 60 20
ALW 51 36 42 28 / 90 70 60 20
PSC 49 33 45 26 / 70 70 50 20
YKM 48 29 46 19 / 60 60 30 20
HRI 48 34 46 24 / 100 70 50 20
ELN 46 29 41 19 / 60 40 30 20
RDM 47 30 42 18 / 100 70 30 20
LGD 48 35 39 24 / 90 70 60 20
GCD 49 34 35 23 / 90 60 70 20
DLS 48 33 46 27 / 100 60 30 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON
FOR ORZ506.
WINTER STORM WATCH FROM 4 PM PST THIS AFTERNOON THROUGH MONDAY
AFTERNOON FOR ORZ502-503.
WA...WINTER STORM WATCH FROM 4 PM PST THIS AFTERNOON THROUGH MONDAY
AFTERNOON FOR WAZ030.
&&
TI:YYG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
94/HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST SUN NOV 18 2007
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-191245-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
500 AM PST SUN NOV 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
FLOODING
CENTRAL OREGON
SNOW
NORTHWEST BLUE MOUNTAINS, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY HIGHLANDS
MORE RAINFALL...POSSIBLY HEAVY AT TIMES...IS EXPECTED AGAIN TODAY IN
CENTRAL OREGON. THE EXCESSIVE RAINFALL MAY LEAD TO FLOODING OF
SMALL STREAMS AND CREEKS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND SMALL STREAMS. STANDING WATER
MAY ALSO COLLECT IN SOME URBAN AREAS...ESPECIALLY IN UNDERPASSES.
PLEASE REFER TO NWS PRODUCT ID PDXFLSPDT FOR MORE DETAILS.
COLDER AIR IS EXPECTED TO MOVE INTO THE REGION LATE THIS AFTERNOON
AND TONIGHT CAUSING THE RAIN IN THE MOUNTAINS TO CHANGE TO SNOW.
SOME SNOW SHOWERS MAY BECOME HEAVY...ESPECIALLY OVER THE BLUE
MOUNTAINS OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON AS WELL AS
THE JOHN DAY HIGHLANDS IN EAST CENTRAL OREGON. A WINTER STORM WATCH
HAS BEEN ISSUED FOR THESE AREAS FOR TONIGHT THROUGH MONDAY. PLEASE
REFER TO NWS PRODUCT ID PDXWSWPDT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW MONDAY
NORTHWEST BLUE MOUNTAINS, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY HIGHLANDS
NUMEROUS SNOW SHOWERS WILL PERSIST INTO THE AFTERNOON AND NIGHT TIME
HOURS ON MONDAY IN THE BLUE MOUNTAINS AND IN THE EAST CENTRAL OREGON
MOUNTAINS WHERE A WINTER STORM WATCH IS IN EFFECT THROUGH AT LEAST
LATE MONDAY AFTERNOON. ELSEWHERE LIGHTER SNOW ACCUMULATIONS MAY
OCCUR BETWEEN 1500 AND 2500 FEET IN NORTHERN AREAS...AND 2000 TO
3000 FEET IN SOUTHERN AREAS.
MUCH COLDER AND DRIER AIR IS EXPECTED ACROSS THE REGION FROM TUESDAY
THROUGH THE END OF THE WEEK WITH BELOW NORMAL TEMPERATURES...BUT
ALSO WITH BELOW NORMAL PRECIPITATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The national radar mosaic for the moment the first event began.
3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62317, 62315, 62316.